Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 42, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Dec 1, 2022, 3:02 PM CST for 24 counties in Kansas. It took effect at Dec 2, 2022, 12:00 PM CST. It was in force for 6 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 1, 2022, 3:02 PM CST (21:02 UTC)
- In effect from
- Dec 2, 2022, 12:00 PM CST
- Expired
- Dec 2, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
All 24 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 38 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 1:30 PM CST | WILDFIRE | 6 Wsw Centerview, KS | WILDFIRE DETECTED ON SATELLITE AND SMOKE APPEARING ON RADAR. |
| Dec 2, 3:20 PM CST | NON-TSTM WND GST 54 | 6 Nw Scott City, KS | MESONET STATION EW9720 SCOTT CITY. |
| Dec 2, 3:31 PM CST | DUST STORM | 2 N Scott City, KS | VSIBILITY REPORTS OF 0 TO 1/4 MILE NORTH OF SCOTT CITY FROM BLOWING DUST. |
| Dec 2, 3:35 PM CST | NON-TSTM WND GST 56 | 6 Nw Scott City, KS | MESONET STATION EW9720 SCOTT CITY. |
| Dec 2, 3:35 PM CST | NON-TSTM WND GST 58 | 1 Ese Scott City, KS | MESONET STATION KTQK SCOTT CITY MUNICIPAL AIRPORT. |
| Dec 2, 3:35 PM CST | NON-TSTM WND GST 58 | 2 Ese Scott City, KS | AWOS STATION KTQK SCOTT CITY. |
| Dec 2, 3:55 PM CST | NON-TSTM WND GST 60 | 2 Ese Scott City, KS | AWOS STATION KTQK SCOTT CITY. |
| Dec 2, 4:08 PM CST | NON-TSTM WND GST 55 | 4 Wnw Ogallah, KS | MESONET STATION UP852 3.7 W OGALLAH (UPR). |
| Dec 2, 4:16 PM CST | DUST STORM | Garden City, KS | REPORTS OF LOW VISIBILITY FROM CAMERAS IN GARDEN CITY. |
| Dec 2, 4:18 PM CST | NON-TSTM WND GST 59 | 4 Wnw Ogallah, KS | MESONET STATION UP852 3.7 W OGALLAH (UPR). |
| Dec 2, 4:22 PM CST | NON-TSTM WND GST 56 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Dec 2, 4:23 PM CST | NON-TSTM WND GST 54 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Dec 2, 4:40 PM CST | NON-TSTM WND GST 58 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Dec 2, 4:40 PM CST | NON-TSTM WND GST 63 | 12 N Jetmore, KS | MESONET STATION K5NES US-283 @ PAWNEE R. NESS. |
| Dec 2, 4:42 PM CST | NON-TSTM WND GST 54 | 1 W Toulon, KS | AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS SITE. |
| Dec 2, 4:48 PM CST | NON-TSTM WND GST 58 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Dec 2, 4:50 PM CST | DUST STORM | 3 E Dodge City, KS | VISIBILITY OF 1/4 MILE OR LESS AT DODGE CITY AIRPORT. |
| Dec 2, 5:14 PM CST | DUST STORM | Ford, KS | REPORTS OF 1/4 MILE VISIBILITY IN FORD. |
| Dec 2, 5:19 PM CST | NON-TSTM WND GST 64 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Dec 2, 5:25 PM CST | NON-TSTM WND GST 61 | 1 Nne Dodge City, KS | MESONET STATION CW9785 DODGE CITY. |
| Dec 2, 5:29 PM CST | NON-TSTM WND GST 64 | 4 Ne Hayne, KS | MESONET STATION UR350 4.4 NE HAYNE (UPR). |
| Dec 2, 5:45 PM CST | NON-TSTM WND GST 62 | 3 W Bloom, KS | MESONET STATION DW9907 BLOOM. |
| Dec 2, 5:47 PM CST | NON-TSTM WND GST 58 | 2 Wsw Mullinville, KS | MESONET STATION UP372 2.3 W MULLINVILLE (UPR). |
| Dec 2, 5:58 PM CST | NON-TSTM WND GST 60 | 2 E Greensburg, KS | MESONET STATION UP323 2.3 E GREENSBURG (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS83 KDDC 012102 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 302 PM CST Thu Dec 1 2022 KSZ043>045-061>064-074>078-084>088-021100- /O.UPG.KDDC.FW.A.0031.221202T1800Z-221203T0000Z/ /O.NEW.KDDC.FW.W.0042.221202T1800Z-221203T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-Clark- 302 PM CST Thu Dec 1 2022 /202 PM MST Thu Dec 1 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 044, 045, 061, 062, 063, 064, 074, 075, 076, 077, 078, 084, 085, 086, 087, AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires could easily get out of control given the dry air and high winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-046-065-066-079-080-021100- /O.NEW.KDDC.FW.W.0042.221202T1800Z-221203T0000Z/ Trego-Ellis-Rush-Pawnee-Stafford-Edwards-Kiowa- 302 PM CST Thu Dec 1 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 046, 065, 066, 079, AND 080... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM CST Friday. * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 046 Rush, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 079 Edwards and Fire Weather Zone 080 Kiowa. * WINDS...West to northwest winds 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
759 WWUS83 KDDC 020943 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 343 AM CST Fri Dec 2 2022 KSZ030-031-043>046-061>066-074>080-084>088-021745- /O.CON.KDDC.FW.W.0042.221202T1800Z-221203T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- 343 AM CST Fri Dec 2 2022 /243 AM MST Fri Dec 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 046, 065, 066, 079, AND 080... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires could easily get out of control given the dry air and high winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
801 WWUS83 KDDC 021447 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 847 AM CST Fri Dec 2 2022 KSZ030-031-043>046-061>066-074>080-084>088-030000- /O.CON.KDDC.FW.W.0042.221202T1800Z-221203T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- 847 AM CST Fri Dec 2 2022 /747 AM MST Fri Dec 2 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063, 064, 065, 066, 074, 075, 076, 077, 078, 079, 080, 084, 085, 086, 087, AND 088... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * WINDS...West 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires could easily get out of control given the dry air and high winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
948 WWUS83 KDDC 030000 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 600 PM CST Fri Dec 2 2022 KSZ030-031-043>046-061>066-074>080-084>088-030100- /O.EXP.KDDC.FW.W.0042.000000T0000Z-221203T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Morton-Stevens-Seward-Meade-Clark- 600 PM CST Fri Dec 2 2022 /500 PM MST Fri Dec 2 2022/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063, 064, 065, 066, 074, 075, 076, 077, 078, 079, 080, 084, 085, 086, 087, AND 088... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Dec 1, 12:03 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 1, 12:03 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1203 PM CST Thu Dec 1 2022 ...Updated for aviation discussion... .SHORT TERM...(Today through Friday) Issued at 314 AM CST Thu Dec 1 2022 Strong south to southwesterly winds are expected through the short term with lee troughing across eastern Colorado and strong mid level winds gliding over the Rockies. The atmosphere over western Kansas will remain dry with skies becoming mostly clear today with a few high clouds tonight. Highs today are expected to range from the upper 60s along the KS/CO border to low 50s across central Kansas. Lows tonight will likely dip into the mid to upper 30s. .LONG TERM...(Friday night through Wednesday) Issued at 314 AM CST Thu Dec 1 2022 An upper level shortwave will move out of the Northern Rockies and into the Northern Plains Friday. This will in turn push a cold front through the area by Friday afternoon. Strong west to southwest winds are expected ahead of this front gusting to over 40 mph at times. This in combination of low relative humidity across far western Kansas will result in critical fire weather danger. No precipitation is expected with this system. Strong west to east zonal flow continues over the Central High plains for the remainder of the long term forecast with no chances of precipitation in sight. There looks to be an increase in cloudiness this weekend with decreasing cloudiness Sunday night. Ensemble models then suggest a weak shortwave to move through the Northern Plains during the early part of next week which could push another cold front through the area. As for temperatures, highs are expected to reach into the upper 60s to low 70s Friday before being shunted into the 40s Saturday. We then rebound into the 50s Sunday and Monday before being pushed back down into the 40s Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1159 AM CST Thu Dec 1 2022 Strong south to southwest winds will subside a little this evening with the loss of daytime heating. A strong upper level trough will approach the central high plains Friday. Strong southwest to west winds can be expected, with some gusts between 40-50 kts at KGCK and KLBL. VFR conditions are expected, but blowing dust could restict visibility at times to 3-5 miles toward the end of the period and just after. && .PRELIMINARY POINT TEMPS/POPS... DDC 57 39 74 20 / 0 0 0 0 GCK 59 39 73 19 / 0 0 0 0 EHA 62 41 72 22 / 0 0 0 0 LBL 60 40 74 20 / 0 0 0 0 HYS 56 36 74 16 / 0 0 0 0 P28 53 38 74 24 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for KSZ043>045-061>064- 074>078-084>088. High Wind Watch Friday afternoon for KSZ061-074-075-084>086. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Finch
Hazardous weather outlook, Dec 1, 3:26 AM CST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 326 AM CST Thu Dec 1 2022 KSZ030-031-043>046-061>066-074>081-084>090-020930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 326 AM CST Thu Dec 1 2022 /226 AM MST Thu Dec 1 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A red flag warning is in effect for portions of western Kansas. See the latest fire weather messages for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.